Alert archive / California / Flash Flood Watches in 2014
Flash Flood Watch 13, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Dec 15, 2014, 11:53 AM PST for 4 counties in California. It took effect at Dec 16, 2014, 12:00 PM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2014, 11:53 AM PST (19:53 UTC)
- In effect from
- Dec 16, 2014, 12:00 PM PST
- Expired
- Dec 17, 2014, 4:00 PM PST
- In force
- 28 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WGUS66 KSGX 151953 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1153 AM PST MON DEC 15 2014 ...SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TUESDAY AFTERNOON INTO WEDNESDAY... .SEVERAL DISTURBANCES WILL MOVE ACROSS SOUTHERN CALIFORNIA ON TUESDAY AND WEDNESDAY. THE AIR MASS WILL BECOME MOIST AND UNSTABLE DURING THIS PERIOD WITH A THREAT OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINFALL RATES ARE POSSIBLE. THESE RAINFALL RATES MAY RESULT IN MUD AND ROCK SLIDES...AND DEBRIS FLOWS IN AND BELOW BURN SCARS. CAZ056-057-160600- /O.NEW.KSGX.FF.A.0013.141216T2000Z-141218T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1153 AM PST MON DEC 15 2014 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON * INCREASING MOISTURE AND INSTABILITY WILL SET THE STAGE FOR SHOWERS AND ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS. * RAINFALL RATES OF AN INCH PER HOUR...OR MORE ARE POSSIBLE FROM THE HEAVIEST CELLS. * DUE TO THE SHOWERY NATURE OF THIS EVENT...THE TIMING AND LOCATION OF THE HEAVIEST RAINFALL WILL BE DIFFICULT. HOWEVER...THE MOST WIDESPREAD ACTIVITY IS EXPECTED ON WEDNESDAY MORNING. * AREAS IN AND BELOW THE SILVERADO AND THE MOUNTAIN BURN SCARS... AND ROADWAYS BELOW STEEP...UNSTABLE SLOPES ARE PARTICULARLY SUSCEPTIBLE. HEAVY MUD AND DEBRIS FLOWS COULD BLOCK ROADWAYS... FLOW THROUGH URBAN INTERFACES...AND STRAND VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JAD
7 follow-up statements
653 WGUS66 KSGX 160529 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 929 PM PST MON DEC 15 2014 ...SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TUESDAY AFTERNOON INTO WEDNESDAY... .SEVERAL DISTURBANCES WILL MOVE ACROSS SOUTHERN CALIFORNIA ON TUESDAY AND WEDNESDAY. THE AIR MASS WILL BECOME MOIST AND UNSTABLE DURING THIS PERIOD WITH A THREAT OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINFALL RATES ARE POSSIBLE. THESE RAINFALL RATES MAY RESULT IN MUD AND ROCK SLIDES...AND DEBRIS FLOWS IN AND BELOW BURN SCARS. CAZ056-057-161400- /O.CON.KSGX.FF.A.0013.141216T2000Z-141218T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 929 PM PST MON DEC 15 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON * INCREASING MOISTURE AND INSTABILITY WILL SET THE STAGE FOR SHOWERS AND ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS. * RAINFALL RATES OF AN INCH PER HOUR...OR MORE ARE POSSIBLE FROM THE HEAVIEST CELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JAD/MOEDE
972 WGUS66 KSGX 161228 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 428 AM PST TUE DEC 16 2014 ...SHOWERS AND ISOLATED THUNDERSTORMS TODAY AND WEDNESDAY... .RAIN SHOWERS WILL MOVE INTO THE REGION THIS MORNING WITH BRIEF HEAVY RAIN POSSIBLE THIS AFTERNOON ALONG WITH A FEW THUNDERSTORMS. ANOTHER WEATHER SYSTEM WILL BRING RENEWED RAIN SHOWERS ON WEDNESDAY...POSSIBLY HEAVY AT TIMES. HEAVY RAINFALL RATES MAY RESULT IN MUD AND ROCK SLIDES...AND DEBRIS FLOWS IN AND BELOW BURN SCARS. CAZ056-057-162200- /O.CON.KSGX.FF.A.0013.141216T2000Z-141218T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 428 AM PST TUE DEC 16 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PST TODAY THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * FROM NOON PST TODAY THROUGH WEDNESDAY AFTERNOON * INCREASING MOISTURE AND INSTABILITY WILL SET THE STAGE FOR SHOWERS AND ISOLATED STORMS. HEAVY RAIN POSSIBLE THIS AFTERNOON AND DURING THE DAY WEDNESDAY. * HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR FROM THE HEAVIEST RAIN CELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JMB
577 WGUS66 KSGX 162142 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 142 PM PST TUE DEC 16 2014 ...SHOWERS AND ISOLATED THUNDERSTORMS TODAY AND WEDNESDAY... .RAIN SHOWERS WILL CONTINUE TO DEVELOP OVER THE REGION TODAY...WITH BRIEF HEAVY RAIN AND A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON. ANOTHER FRONT WILL DEVELOP MORE WIDESPREAD RAIN SHOWERS...POSSIBLY HEAVY AT TIMES...ON WEDNESDAY. HEAVY RAINFALL RATES MAY RESULT IN MUD AND ROCK SLIDES...AND DEBRIS FLOWS IN AND BELOW BURN SCARS. SHOWERS WILL DECREASE IN COVERAGE WEDNESDAY NIGHT INTO THURSDAY MORNING. CAZ056-057-170615- /O.CON.KSGX.FF.A.0013.000000T0000Z-141218T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 142 PM PST TUE DEC 16 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * THROUGH WEDNESDAY AFTERNOON. * INCREASING MOISTURE AND INSTABILITY WILL SET THE STAGE FOR SHOWERS AND ISOLATED STORMS. HEAVY RAIN POSSIBLE THIS AFTERNOON AND DURING THE DAY WEDNESDAY. * HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR FROM THE HEAVIEST RAIN CELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JJT
981 WGUS66 KSGX 170449 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 849 PM PST TUE DEC 16 2014 ...A BAND OF MODERATE TO HEAVY RAIN WILL MOVE ACROSS THE REGION LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING... .A PERIOD OF MODERATE TO HEAVY RAIN WILL MOVE ACROSS SOUTHERN CALIFORNIA BETWEEN 2 AM AND 10 AM WEDNESDAY. HEAVY RAINS MAY RESULT IN FLASH FLOODING AND DEBRIS FLOWS IN THE ORANGE COUNTY AND RIVERSIDE COUNTY BURN SCARS. THE RAIN WILL CHANGE TO SHOWERS MIDDAY WEDNESDAY AND DECREASE IN COVERAGE THROUGH WEDNESDAY EVENING. CAZ056-057-171400- /O.CON.KSGX.FF.A.0013.000000T0000Z-141218T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 849 PM PST TUE DEC 16 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * THE RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * THROUGH WEDNESDAY AFTERNOON * WIDESPREAD MODERATE TO HEAVY RAIN FOR SEVERAL HOURS LATE TONIGHT THROUGH EARLY WEDNESDAY. * HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR OR MORE IN THE STRONGEST CELLS. THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY ON THE SILVERADO BURN AREA IN THE SANTA ANA MOUNTAINS AND THE MOUNTAIN FIRE BURN AREA IN THE SAN JACINTO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. HEAVY RAIN MAY PRODUCE DEBRIS FLOWS IN THE SILVERADO AND MOUNTAIN FIRE BURN SCARS. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/). MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MOEDE
686 WGUS66 KSGX 171139 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 339 AM PST WED DEC 17 2014 ...A BAND OF MODERATE TO HEAVY RAIN WILL MOVE ACROSS THE REGION THIS MORNING... .HEAVY RAINS MAY RESULT IN FLASH FLOODING AND DEBRIS FLOWS IN AND BELOW THE BURN SCARS. SIGNIFICANT URBANIZED FLOODING WILL ALSO BE POSSIBLE ACROSS THE METROPOLITAN AREAS. HEAVIEST RAINFALL WILL OCCUR BETWEEN 5 AND 10 AM THIS MORNING...WITH ADDITIONAL SHOWERS POSSIBLE THIS AFTERNOON. RAIN WILL TAPER OFF BY LATE AFTERNOON. CAZ042-043-048-050-058-172000- /O.EXB.KSGX.FF.A.0013.141217T1200Z-141218T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 339 AM PST WED DEC 17 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. * THROUGH THIS AFTERNOON * WIDESPREAD MODERATE TO HEAVY RAIN FOR SEVERAL HOURS THIS MORNING. * HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR OR MORE IN THE STRONGEST CELLS. THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY ON THE COCOS BURN AREA IN SAN DIEGO COUNTY. * SIGNIFICANT URBANIZED FLOODING ALSO POSSIBLE IN ORANGE...SAN DIEGO...AND RIVERSIDE METRO AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. HEAVY RAIN MAY PRODUCE DEBRIS FLOWS IN THE SILVERADO AND MOUNTAIN FIRE BURN SCARS. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS... VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/). MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ056-057-172000- /O.CON.KSGX.FF.A.0013.000000T0000Z-141218T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 339 AM PST WED DEC 17 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * THROUGH THIS AFTERNOON * WIDESPREAD MODERATE TO HEAVY RAIN FOR SEVERAL HOURS LATE TONIGHT THROUGH EARLY WEDNESDAY. * HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR OR MORE IN THE STRONGEST CELLS. THERE IS A THREAT OF DEBRIS FLOWS... ESPECIALLY ON THE SILVERADO BURN AREA IN THE SANTA ANA MOUNTAINS AND THE MOUNTAIN FIRE BURN AREA IN THE SAN JACINTO MOUNTAINS. * SIGNIFICANT URBANIZED FLOODING ALSO POSSIBLE IN ORANGE...SAN DIEGO...AND RIVERSIDE METRO AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. HEAVY RAIN MAY PRODUCE DEBRIS FLOWS IN THE SILVERADO AND MOUNTAIN FIRE BURN SCARS. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS... VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/). MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JMB
650 WGUS66 KSGX 171743 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 943 AM PST WED DEC 17 2014 ...ISOLATED TO SCATTERED SHOWERS POSSIBLE TODAY... .THE HEAVIEST BAND OF RAIN HAS EXITED THE AREA. HOWEVER...ADDITIONAL SHOWERS ARE POSSIBLE THROUGH THIS AFTERNOON. SOME SHOWERS MAY BE HEAVY. RAIN WILL TAPER OFF BY LATE AFTERNOON. CAZ042-043-048-050-056>058-180000- /O.CON.KSGX.FF.A.0013.000000T0000Z-141218T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 943 AM PST WED DEC 17 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * UNTIL 4 PM PST THIS AFTERNOON * SHOWERS POSSIBLE THROUGH THIS AFTERNOON. * HEAVY RAINFALL RATES OF ONE-HALF INCH PER HOUR OR MORE IN THE STRONGEST CELLS. THERE IS A THREAT OF DEBRIS FLOWS...ESPECIALLY ON THE SILVERADO BURN AREA IN THE SANTA ANA MOUNTAINS...THE COCOS BURN AREA IN SAN DIEGO COUNTY AND THE MOUNTAIN FIRE BURN AREA IN THE SAN JACINTO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. HEAVY RAIN MAY PRODUCE DEBRIS FLOWS IN THE SILVERADO AND MOUNTAIN FIRE BURN SCARS. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS... VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/). MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JJT
503 WGUS66 KSGX 172353 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 353 PM PST WED DEC 17 2014 ...FLASH FLOOD WATCH EXPIRES AT 4 PM PST... CAZ042-043-048-050-056>058-180100- /O.EXP.KSGX.FF.A.0013.000000T0000Z-141218T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 353 PM PST WED DEC 17 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE FLASH FLOOD WATCH FOR SOUTHWEST CALIFORNIA WILL EXPIRE AT 4 PM PST. SCATTERED SHOWERS WILL CONTINUE OVERNIGHT BUT THE THREAT FOR FLASH FLOODING IS LOW. $$ MOEDE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Dec 15, 9:17 AM PST, 2 hours 36 minutes earlier.
Area forecast discussion, Dec 15, 9:17 AM PST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
917 AM PST MON DEC 15 2014
.SYNOPSIS...
INCREASING HIGH CLOUDS AND A BIT COOLER TODAY. OVERNIGHT...A WEAK
LOW PRESSURE TROUGH WILL APPROACH FROM THE WEST ACCOMPANIED BY
SCATTERED SHOWERS...WITH HIGH-ELEVATION SNOW IN THE SAN BERNARDINO
MOUNTAINS. SCATTERED SHOWERS MAY LINGER THROUGH TUESDAY NIGHT...
BEFORE A COLDER TROUGH...INCREASES COVERAGE AND INTENSITY OF THE
SHOWERS ON WEDNESDAY. SOME OF THE SHOWERS MAY BE ACCOMPANIED BY
THUNDER AND HEAVY BURSTS OF RAIN AND MOUNTAIN SNOW. A FEW SHOWERS
COULD LINGER INTO EARLY THURSDAY. DRY AND A LITTLE WARMER FOR
FRIDAY. THEN COOLER AGAIN NEXT WEEKEND WITH A CHANCE FOR MAINLY
LIGHT PRECIPITATION. WARMER DAYS EARLY NEXT WEEK WITH DRY OFFSHORE
FLOW EXPECTED.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
HIGH CLOUDS ARE INCREASING ACROSS THE REGION THIS MORNING. SURFACE
PRESSURE GRADIENTS FROM THE DESERTS WERE RUNNING 1-3 MBS OFFSHORE.
THE WINDS IN SOME MOUNTAIN AREAS WERE RESPONDING...WITH EAST WINDS
10-15 MPH AND GUSTS TO AROUND 20 MPH. THE 12Z MIRAMAR SOUNDING
SHOWED LIMITED MOISTURE IN THE COLUMN WITH A PW OF 0.58 INCH. THERE
WAS A SFC-BASED INVERSION AND SE WINDS 5-15 MPH FROM 3K-9K FT.
THE HIGH CLOUDS WILL BE THICK ENOUGH TO DIM THE SUN AT TIMES TODAY
WHICH MAY KEEP DAYTIME TEMPERATURES A FEW DEGREES LOWER THAN
YESTERDAY...BUT WITH LIGHT WINDS...IT SHOULD BE A NICE DAY FOR
OUTDOOR ACTIVITIES. OVERNIGHT...LOWER CLOUDS WILL DEVELOP AND
THICKEN...HELPING TO KEEP THE MINIMUMS WELL ABOVE VALUES OBSERVED
THIS MORNING MOST AREAS.
A BROAD LOW PRESSURE TROUGH OVER THE EASTPAC WILL EXPAND OVER CA ON
THROUGH TUE. WEAK SHORT WAVES MOVING THROUGH THE TROUGH WILL TAP
AVAILABLE PW OF AROUND ONE INCH TO GENERATE PERIODS OF SHOWERS. THE
MOST ORGANIZED WAVE STILL APPEARS TO COME THROUGH ON WED. AT THAT
TIME SHOWERS SHOULD BE HEAVIEST AND MORE WIDESPREAD. THERE IS EVEN
A CHANCE FOR A FEW THUNDERSTORMS DUE TO ELEVATED INSTABILITY...
COLDER AIR ALOFT...AND JET DYNAMICS. THE SNOW LEVEL WILL BE LOW
ENOUGH FOR SOME ACCUMULATION AT RESORT LEVELS IN THE HIGHER
MOUNTAINS ON TUE...THEN EVEN LOWER ON WED AS THE STRONGER WAVE
MOVES ACROSS SOCAL. CONTINUED COOL ON THU WITH A FEW LEFT-OVER
SHOWERS EARLY IN THE DAY...MAINLY SAN DIEGO COUNTY MTS/FOOTHILLS.
A WEAK HIGH PRESSURE RIDGE ALOFT WILL DRIFT ACROSS CA ON FRI...
BRINGING FAIR SKIES AND SOME WARMING...BUT IT WILL BE FOLLOWED
QUICKLY BY ANOTHER TROUGH WITH MORE CLOUDS AND A CHANCE FOR A FEW
MORE LIGHT SHOWERS. FOR EARLY NEXT WEEK...THE MODELS ARE KEYING IN
ON THE DEVELOPMENT OF A CUT-OFF LOW OVER NW MEXICO. IF THIS SYSTEM
MATERIALIZES AS FORECAST...STRONG NE WINDS WILL DEVELOP ACROSS SOCAL
ALOFT. THIS COULD TEAM UP WITH BUILDING HIGH PRESSURE AT THE SURFACE
TO FORCE GUSTY OFFSHORE FLOW OVER THE REGION RESULTING IN DRY AND
WARMER DAYS.
&&
.HYDROLOGY...
FOR THE INITIAL SHORTWAVE AND WEAKENING FRONT ON TUE...EXPECT SOME
SHOWERS TO ARRIVE ACROSS ORANGE AND SAN BERNARDINO COUNTIES EARLY
TUE MORNING..AND SPREAD SOUTH THROUGH SAN DIEGO COUNTY THROUGH
MIDDAY. OROGRAPHIC EFFECTS LOOK MINIMAL...SO PRELIMINARY RAINFALL
ESTIMATES ARE FOR ONE-HALF TO LOCALLY ONE INCH IN THE SAN BERNARDINO
MTS...WITH AROUND ONE-QUARTER TO NEAR ONE-HALF INCH FARTHER SOUTH
THROUGH EARLY EVENING. THE SNOW LEVEL IS EXPECTED TO BE BETWEEN 5500
AND 6000 FEET WITH SEVERAL INCHES OF SNOW POSSIBLE ON THE HIGHER
PEAKS OF THE SAN JACINTO AND SAN BERNARDINO MTS. A WINTER WEATHER
ADVISORY HAS BEEN POSTED IN THE SAN BERNARDINO MTS AFTER MIDNIGHT
THROUGH TUE ABOVE 6000 FT.
SCATTERED...LIGHT SHOWERS MAY CONTINUE TUE NIGHT INTO EARLY WED
MORNING...THEN EXPECT RAIN/SNOW SHOWERS TO INCREASE WED AHEAD OF THE
COLDER TROUGH. THIS EVENT WILL BE MORE CONVECTIVE...SO RAIN AND
SNOWFALL WILL BE MORE VARIABLE...BUT THERE IS A POTENTIAL FOR AN
ADDITIONAL ONE-HALF TO ONE INCH OF RAIN MOST AREAS ALONG AND WEST OF
THE MTS BY THU MORNING...AND LOCALLY HEAVY SNOW ABOVE 5500 FT.
CONFIDENCE REMAINS LOW TO MODERATE WITH THIS EVENT DUE TO
UNCERTAINTY ASSOCIATED WITH THE EXACT TRACK OF THE SYSTEM...AND THE
SHOWERY NATURE EXPECTED. AVAILABLE PW WILL AGAIN BE CLOSE TO ONE
INCH...SO MOISTURE WILL BE SUFFICIENT. INSTABILITY PARAMETERS ARE
ELEVATED AND SUGGEST A THREAT OF ISOLATED THUNDERSTORMS...LATE TUE
NIGHT THROUGH WED. THE SHOWERS WILL WIND DOWN WED NIGHT AND ARE
EXPECTED TO END EARLY THU MORNING OVER THE SAN DIEGO COUNTY MTS.
SINCE MORE WIDESPREAD AND HEAVIER SHOWERS ARE EXPECTED ON WED...SOME
RESPONSE IN AREA STREAMS AND RIVERS IS LIKELY. RAINFALL MAY BE
SUFFICIENT TO ELEVATE THE SAN DIEGO RIVER AGAIN SEVERAL FEET TO NEAR
MONITOR/ACTION STAGE WED AFTERNOON/EVENING WITH ASSOCIATED
INUNDATION OF ADJACENT LOW-LYING AREAS AND CROSSINGS.
BASED ON CURRENT DATA...A FLASH FLOOD WATCH WILL BE NEEDED FOR THE
BURN AREAS BEGINNING LATE TUE NIGHT THROUGH WEDNESDAY DUE TO
POSSIBLE HEAVY CONVECTIVE SHOWERS/THUNDERSTORMS WITH RAINFALL BURSTS
OF ONE-HALF INCH PER HALF HOUR...OR MORE.
&&
.AVIATION...
151609Z...BKN-OVC CLOUDS AOA 20000 FT MSL AND GENERALLY UNRESTRICTED
VIS WILL CONTINUE THROUGH 16/0000 UTC. 16/0000-0600 UTC...HIGH
CLOUDS BECOMING SCT-BKN...WITH POSSIBLE PATCHES OF LOW CLOUDS
DEVELOPING IN THE COAST AND VALLEY SECTIONS BETWEEN 2000 AND 4000 FT
MSL. 16/0600-1500 UTC...INCREASING CLOUDS IN THE 2000-12000 FT MSL
LAYER WITH INCREASING SHOWERS...AREAS OF VIS 3-5 SM...AND MOUNTAIN
OBSCURATION ABOVE 2000 FT MSL OVER AND WEST OF THE MOUNTAINS. THE
DESERTS WILL LIKELY NOT EXPERIENCE SHOWERS...WITH UNRESTRICTED VIS
AND SCT-BKN CLOUDS AOA 10000 FT MSL PREVAILING.
&&
.MARINE...
809 AM...SOUTH WINDS WILL INCREASE THIS EVENING AHEAD OF A COLD
FRONT...THEN DECREASE TUESDAY. WINDS WILL INCREASE AGAIN EVEN
STRONGER TUESDAY NIGHT WITH A SECOND COLD FRONT THAT WILL PASS
THROUGH THE COASTAL WATERS WEDNESDAY MORNING. ALSO...A LARGE SWELL
WILL ARRIVE TONIGHT AND CONTINUE THROUGH TUESDAY BEFORE
SUBSIDING...WITH COMBINED SEAS ABOVE 10 FEET OVER PORTIONS OF THE
WATERS. STRONG WINDS AND COMBINED SEAS WILL MAKE FOR HAZARDOUS
CONDITIONS FOR SMALL CRAFT LATE TONIGHT THROUGH WEDNESDAY. FOR
DETAILS CHECK THE SMALL CRAFT ADVISORY...LAXMWWSGX. IN
ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...SOME OF
WHICH MAY PRODUCE WATERSPOUTS AND STRONG AND GUSTY WINDS.
&&
.BEACHES...
809 AM...ANOTHER LARGE...LONG PERIOD WEST-NORTHWEST SWELL GENERATED
BY A STRONG STORM OVER THE WEST PACIFIC WILL ARRIVE THIS
MORNING...BUILD TONIGHT AND PEAK TUESDAY AT 10-11 FEET/16-17
SECONDS...LIKELY BRINGING HIGH SURF OF 6 TO 10 FEET AND LOCAL 12
FOOT SETS FOR LATE TODAY INTO TUESDAY. STRONG RIP CURRENTS ARE
LIKELY AS WELL. THE SWELL AND SURF WILL SLOWLY SUBSIDE LATE TUESDAY
INTO WEDNESDAY. A HIGH SURF ADVISORY GOES INTO EFFECT AT 6 PM AND
CONTINUES THROUGH WEDNESDAY MORNING.
ANOTHER DECENT SIZED SWELL WILL ARRIVE LATE SATURDAY AND PEAK ON
SUNDAY AT 7 FEET/16-17 SECONDS...BUT THE ANGLE IS SOMEWHAT STEEP AT
290 DEGREES. HOWEVER...IT WILL LIKELY CREATE ELEVATED SURF ALONG THE
BEACHES...AND POSSIBLY SOME MINOR TIDAL OVERFLOW DURING THE TIMES OF
HIGH TIDE...AS HIGH TIDES WILL APPROACH 7 FEET SATURDAY THROUGH NEXT
MONDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION WILL NOT BE NEEDED TODAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 PM PST
WEDNESDAY FOR THE BEACHES IN THE SAN DIEGO COUNTY COASTAL
AREAS.
HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO NOON PST WEDNESDAY
FOR THE BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN
DIEGO COUNTY COASTAL AREAS.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PST
TUESDAY ABOVE 6000 FEET FOR THE SAN BERNARDINO COUNTY
MOUNTAINS.
WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON ABOVE 5500 FEET FOR THE SAN BERNARDINO COUNTY
MOUNTAINS.
PZ...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 PM PST
WEDNESDAY FOR THE BEACHES IN THE COASTAL WATERS FROM SAN
MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC/HYDROLOGY...JAD
AVIATION/MARINE/BEACHES...HARRISONThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:50 PM PST | Small Craft Advisory | SGX | 71 hr | |
| Dec 14, 9:14 PM PST | High Surf Advisory | SGX | San Diego | 63 hr |
| Dec 15, 3:37 AM PST | Winter Storm Watch | SGX | San Bernardino | 34 hr |
| Dec 15, 3:37 AM PST | Winter Weather Advisory | SGX | San Bernardino | 38 hr |
| Dec 15, 12:58 PM PST | Winter Weather Advisory | SGX | Riverside, San Diego | 52 hr |
Nearby
Flash Flood Watches in California, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.